Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 29, NWS Detroit, MI

July 18, 2016Lenawee County, Washtenaw County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 18, 2016, 2:50 AM EDT for Lenawee County, Washtenaw County, Michigan. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2016, 2:50 AM EDT (06:50 UTC)
Expired
Jul 18, 2016, 3:45 AM EDT
In force
55 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lenawee County, MI, Washtenaw County, MI

The radar

The Detroit radar (KDTX), 83 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 6.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 546 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
546 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted.

151 
WUUS53 KDTX 180650
SVRDTX
MIC091-161-180745-
/O.NEW.KDTX.SV.W.0029.160718T0650Z-160718T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
250 AM EDT MON JUL 18 2016

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHTENAW COUNTY IN SOUTHEASTERN MICHIGAN...
  LENAWEE COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 345 AM EDT

* AT 250 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM GRASS LAKE TO BROOKLYN TO NEAR ADDISON...MOVING EAST
  AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ONSTED AND CLAYTON AROUND 300 AM EDT. 
  MANCHESTER AROUND 310 AM EDT. 
  ADRIAN AND TECUMSEH AROUND 315 AM EDT. 
  ANN ARBOR AROUND 320 AM EDT. 
  SALINE AROUND 325 AM EDT. 
  BLISSFIELD AND BRITTON AROUND 330 AM EDT. 
  YPSILANTI...MILAN AND DEERFIELD AROUND 335 AM EDT. 
  WILLIS AROUND 340 AM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MORENCI...ADRIAN...MILAN...TECUMSEH...YPSILANTI...ANN
ARBOR...DEXTER... SALINE...MANCHESTER AND CHELSEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DEADLY CLOUD TO GROUND LIGHTNING. SEEK
SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DETROIT/PONTIAC.

&&

LAT...LON 4205 8436 4205 8413 4240 8413 4241 8355
      4209 8354 4208 8377 4172 8376 4171 8436
TIME...MOT...LOC 0650Z 275DEG 37KT 4225 8423 4210 8428 4194 8436 

HAIL...<.75IN
WIND...60MPH
 
$$

BEHNKE
4 follow-up statements
740 
WWUS53 KDTX 180704
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
304 AM EDT MON JUL 18 2016

MIC091-161-180745-
/O.CON.KDTX.SV.W.0029.000000T0000Z-160718T0745Z/
WASHTENAW MI-LENAWEE MI-
304 AM EDT MON JUL 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR WASHTENAW AND LENAWEE COUNTIES...

AT 303 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHELSEA TO NEAR MANCHESTER TO NEAR ADDISON...MOVING
EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  TECUMSEH AND DEXTER AROUND 310 AM EDT. 
  ANN ARBOR AND SALINE AROUND 320 AM EDT. 
  ADRIAN AROUND 325 AM EDT. 
  MILAN AND DIXBORO AROUND 330 AM EDT. 
  YPSILANTI AROUND 335 AM EDT. 
  BLISSFIELD AROUND 340 AM EDT. 
  DEERFIELD AROUND 345 AM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CHELSEA...BLISSFIELD...ADRIAN...MILAN...TECUMSEH...YPSILANTI...ANN
ARBOR... DEXTER...SALINE AND MANCHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR DEADLY CLOUD TO GROUND LIGHTNING. SEEK
SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DETROIT/PONTIAC.

&&

LAT...LON 4205 8436 4205 8413 4240 8413 4241 8355
      4209 8354 4208 8377 4176 8376 4184 8436
TIME...MOT...LOC 0703Z 278DEG 36KT 4231 8401 4210 8404 4194 8432 

HAIL...<.75IN
WIND...60MPH
 
$$

BEHNKE
597 
WWUS53 KDTX 180718
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
318 AM EDT MON JUL 18 2016

MIC091-161-180745-
/O.CON.KDTX.SV.W.0029.000000T0000Z-160718T0745Z/
WASHTENAW MI-LENAWEE MI-
318 AM EDT MON JUL 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR WASHTENAW AND NORTHERN LENAWEE COUNTIES...

AT 317 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WHITMORE LAKE TO NEAR SALINE TO NEAR CLAYTON...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  MILAN...DIXBORO AND WHITMORE LAKE AROUND 325 AM EDT. 
  SALEM AROUND 330 AM EDT. 
  WILLIS AROUND 335 AM EDT. 
  DEERFIELD AND BRITTON AROUND 345 AM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BLISSFIELD...ADRIAN...MILAN...TECUMSEH...YPSILANTI...ANN
ARBOR...DEXTER... SALINE...MANCHESTER AND SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR DEADLY CLOUD TO GROUND LIGHTNING. SEEK
SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DETROIT/PONTIAC.

&&

LAT...LON 4205 8426 4205 8413 4214 8413 4240 8392
      4241 8355 4209 8354 4208 8377 4181 8376
      4191 8429
TIME...MOT...LOC 0717Z 264DEG 36KT 4238 8374 4210 8380 4192 8416 

HAIL...<.75IN
WIND...60MPH
 
$$

BEHNKE
767 
WWUS53 KDTX 180733
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
333 AM EDT MON JUL 18 2016

MIC091-161-180745-
/O.CON.KDTX.SV.W.0029.000000T0000Z-160718T0745Z/
WASHTENAW MI-LENAWEE MI-
333 AM EDT MON JUL 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR EASTERN WASHTENAW AND NORTHEASTERN LENAWEE COUNTIES...

AT 333 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR YPSILANTI TO NEAR MILAN TO NEAR ADRIAN...MOVING
EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  WILLIS AROUND 345 AM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MILAN... TECUMSEH...YPSILANTI...ANN
ARBOR...SALINE...BRITTON...SALEM...CLINTON... DEERFIELD AND WILLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR DEADLY CLOUD TO GROUND LIGHTNING. SEEK
SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DETROIT/PONTIAC.

&&

LAT...LON 4240 8375 4241 8355 4209 8354 4208 8377
      4181 8376 4195 8407
TIME...MOT...LOC 0733Z 267DEG 48KT 4228 8357 4209 8372 4187 8399 

HAIL...<.75IN
WIND...60MPH
 
$$

BEHNKE
056 
WWUS53 KDTX 180743
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
343 AM EDT MON JUL 18 2016

MIC091-161-180753-
/O.EXP.KDTX.SV.W.0029.000000T0000Z-160718T0745Z/
WASHTENAW MI-LENAWEE MI-
343 AM EDT MON JUL 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHTENAW AND
NORTHEASTERN LENAWEE COUNTIES WILL EXPIRE AT 345 AM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DETROIT/PONTIAC.

LAT...LON 4240 8375 4241 8355 4209 8354 4208 8377
      4181 8376 4195 8407
TIME...MOT...LOC 0742Z 275DEG 37KT 4228 8357 4209 8372 4187 8399 

$$

BEHNKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 11:51 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 17, 11:51 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1151 PM EDT SUN JUL 17 2016

.AVIATION...

A sfc front will move into the Saginaw Valley shortly after 09Z,
then will advance across metro Detroit between 12Z and 14Z. This
front will cross a moist and weakly unstable environment. While there
will be chance of showers/thunderstorms along and ahead of this
front late tonight through early Mon morning, the potential will be
low as the result of a strong mid level cap. While some cooling
aloft overnight will help erode this cap, coverage and chances for
thunder still look a bit too low to include in the terminals. Most
likely, a few brief rain showers will result. Ongoing low level
moisture advection is however resulting in an expanding region of
clouds based between 3k and 5k ft, likely to persist in the morning.
Expect there will considerable variance in ceiling heights through
the morning.

For DTW...Winds will veer to the west in the 12 to 14Z time frame
with the passage of the front. The boundary layer will deepen during
the afternoon. For the most part westerly winds gusts should remain
20 knots or less through the day.

//DTW Threshold Probabilities...

* Low in thunderstorms Monday morning.

* Moderate in ceilings below 5000 ft Monday morning.

* Low in westerly wind gusts exceeding crosswind thresholds on
  Monday.

&&

.PREV DISCUSSION...
Issued at 748 PM EDT Sun Jul 17 2016

UPDATE...

The mid level short impulse /MCV/ which moved across northern
Michigan earlier today forced a region of mid level anticyclonic
flow across southern Michigan. The resulting subsidence has
caused substantial mid level warming which has developed a strong
capping inversion across Se Mi. During the overnight, the low
level inflow across southern Michigan is forecast to veer more
toward the west, with the better low level convergence focused
across the Ohio Valley. Propagation of any upscale growth to
convection which may develop across the Ohio Valley tonight is
also expected to either backbuild or push farther south into the
better instability reservoir. These factors support a substantial
reduction in the chances for convection across the area tonight.

A sfc front will push into the Saginaw Valley/Thumb late tonight.
Some degree of moisture advection ahead of the front will support
some building instability overnight. This will warrant just a
low chance of a shower or thunderstorm late as weak mid level
height falls may not be great enough to completely erode the cap.

Aside from the precip potential, winds will be increased a bit in
the forecast update. While the loss of daytime heating will lead
to some degree of weakening in the winds, the westerly gradient
will support 30 to 40 knots in the 1-3k ft layer and will suppress
the degree of boundary layer decoupling. The gradient and gradual
increase in sfc dewpoints will keep nighttime mins quite mild
(only in the 70s).

PREV DISCUSSION...
Issued at 356 PM EDT Sun Jul 17 2016

DISCUSSION...

Warm front and late day sunshine will boost temperatures into the
low to mid 80s for the very late afternoon and evening. Stronger
winds aloft sliding into the boundary layer will also start to mix
down to the surface, and expect wind gusts to increase in strength
after about 4PM today. Gusts to about 30 mph should then continue
until mid-evening.

Main forecast issue for this evening and tonight continues to center
around convective potential. MCV left from convection early this
morning over the upper midwest will track across northern Lower
Michigan this evening. This could serve as a trigger for convection
over the northern portion the forecast area early this evening,
especially as it coincides with leading edge of theta-e advection
and increased instability behind a warm front. Severe weather is not
expected through mid-evening, as instability does not look high
enough. Overnight forecast is then a bit more challenging as
subsidence envelops the region behind the upper wave, at least for
several hours, and tries to prevent any convection from firing ahead
of the approaching surface trough.

Upper trough dropping through Manitoba and Ontario will push a
surface trough through Southeast Michigan late tonight, potentially
serving as a trigger to convection once subsidence exits. Best
potential for development may end up being just south and west of
the state tonight, where the right entrance region of a jet streak
will provide some upper divergence. Theta-e advection and instability
will really ramp up late this evening and overnight, as temperatures
aloft cool and low-level jet provides a low-level influx of warmth
and moisture. If this complex does develop, it may brush through the
far southern portion of the state, mainly affecting areas from the I-
94 corridor southward. Severe weather is still a concern given the
degree of elevated instability that is expected (1000-2000 J/kg),
but it is now conditional on storm development. Heavy rain remains
the biggest threat with PW values climbing in excess of 1.5 inches.
Would likely need to see storms train over the same area however to
produce flooding as storms look to clip quickly east at 45 to 50
mph. Fast motion and strong core of winds aloft provided by the low-
level jet would support a damaging wind threat if storms become
organized and can overcome the stable layer in the lowest levels.
Large hail is still also possible. Overall, expecting a warm and
muggy night as dewpoints rise into the 60s and temps only cool off
to around 70.

Surface trough with a weak front (mostly a wind shift and
delineation of some drier air) will drop through the area late
tonight into Monday morning. Drier air working in will end chances
for showers and thunderstorms by mid-morning. Airmass will remain
warm, and good mixing ahead of the main cold front combined with
partly to mostly sunny skies should help boost temps into the mid
80s to low 90s. Main cold front trailing the system will then work
down into the area late tomorrow and tomorrow night providing cooler
weather for Monday night and Tuesday.

Surface high center shifts in overhead Monday night as big upper
ridge builds to west. The area looks to remain in northwest flow
aloft however between this ridge and a trough over eastern Canada.
Models show a shortwave trough dropping through, while we are also
placed under the left exit region of another jet streak. NAM is
kicking out some QPF as this forcing overrides the cold front as it
continues to slide southward overnight. Will continue to lean
towards a dry forecast given stability and preceding dry airmass
however, and just introduce partly cloudy skies.

Surface high pressure will then settle in overhead Tuesday and
Tuesday night as upper ridge encompassing the southern and central
portions of the U.S. amplifies and shifts slightly eastward. This
should bring dry and quiet weather to the area. Temperatures Tuesday
will cool behind the front,

Main story for the remainder of the forecast will be the expansion
of the hot and moist airmass over much of the Southern CONUS into the
Great Lakes region. Last several model runs have brought in 850 mb
temps AOA 20C Thursday into next weekend, meaning high temperatures
AOA 90F are attainable each of those days. The warm 850 mb
temperatures should result in a stout cap, and with upper ridge in
place, not much forcing to break the cap until at least next
weekend. However, some upstream MCS activity surviving the trip
Thursday appears possible, and with copious instability beneath an
EML, cannot totally rule out a couple of diurnal thunderstorms,
especially along marine boundaries.

MARINE...

Low pressure will track north of Lake Superior this afternoon and
evening. The pressure gradient between the low and high pressure
south of Lake Erie will lead to increased south/southwest flow with
gusts along the immediate shorelines reaching 20 to 25 knots. A
small craft advisory is in effect into this evening for the gusts.
Overall, expect the highest gusts to occur from Saginaw Bay into
central Lake Huron as funneling up the bay enhances wind speeds to
some degree.

Once the cold front passes tonight, winds will veer to the northwest
and weaken as the pressure gradient eases. This should maintain the
20 to 25 knot cap on wind gusts over northern Lake Huron. Winds will
eventually veer to north/northeast late Monday into Monday evening.
Given the more unstable airmass from the cold air advection, wave
heights will build across the basin with conditions encroaching on
Small Craft criterion for a short time near the tip of the Thumb by
Sunday evening. Conditions will calm steadily into Tuesday as high
pressure builds into the central Great Lakes.

HYDROLOGY...

While the dying MCS entering the area has muddied the rainfall
forecast, it still appears there will be a chance of showers and
storms this evening and tonight as higher theta-e air funnels back
into area along boundary draped south of the MCV generated by this
initial complex. While activity associated with/forced by this
system should remain spotty into early evening, the increase in
instability later this evening/overnight should lead to additional
scattered convection.

Convection tonight may produce, on average, one quarter of an inch
rain across parts of the forecast area. Recent Hires model runs no
longer support the idea of thunderstorm training overnight as the
steady flow of unstable air from the west has been disrupted by
dying MCS and also another small cluster of dying storms over Iowa.
Any heavy rainfall on the order of an inch looks to be isolated and
confined to areas along/south of I-94.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory until 8 AM EDT Monday FOR LHZ421-422-441>443.

Lake St Clair...NONE.
Michigan waters of Lake Erie...Small Craft Advisory until 8 AM EDT Monday FOR LEZ444.

&&

AVIATION.....SC
UPDATE.......SC
DISCUSSION...HLO/DT
MARINE.......DG
HYDROLOGY....DG

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 17, 8:14 PM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
814 PM EDT SUN JUL 17 2016

MIZ047>049-053>055-060>063-068>070-075-076-082-083-182015-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
814 PM EDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT.
THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS OVER 40 MPH AS
THEY MOVE TO THE EAST AT 45 MPH. A COLD FRONT WILL PUSH INTO THE
AREA FROM THE NORTH LATE TONIGHT PROVING A SLIGHT CHANCE OF
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE FOR THUNDERSTORMS WILL EXIST EARLY MONDAY SOUTH OF THE
I-94 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-182015-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
814 PM EDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEASHORE AREAS TONIGHT.
PLEASE SEE THE LATEST MARINE WEATHER STATEMENT OR FORECAST FOR
DETAILS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT.THE
STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS OVER 30 KNOTS AS THEY
MOVE TO THE EAST AT 45 MPH. A COLD FRONT WILL PUSH INTO THE AREA
FROM THE NORTH LATE TONIGHT AND WILL TRIGGER A FEW THUNDERSTORMS..

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE FOR THUNDERSTORMS WILL EXIST EARLY MONDAY OVER LAKE ST
CLAIR AND WESTERN LAKE ERIE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

SC

In the hours before

Special weather statement, Jul 18, 2:38 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
238 AM EDT MON JUL 18 2016

MIZ075-082-180730-
LENAWEE MI-WASHTENAW MI-
238 AM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR WASHTENAW AND LENAWEE COUNTIES
UNTIL 330 AM EDT...

AT 237 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR STOCKBRIDGE TO NEAR VANDERCOOK LAKE TO NEAR
HILLSDALE. MOVEMENT WAS EAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  CEMENT CITY AROUND 245 AM EDT.
  CHELSEA...HUDSON...HUDSON AND ADDISON AROUND 250 AM EDT.
  DEXTER...ONSTED AND CLAYTON AROUND 300 AM EDT.
  MANCHESTER AROUND 305 AM EDT.
  ADRIAN...TECUMSEH AND WHITMORE LAKE AROUND 315 AM EDT.
  DIXBORO AROUND 320 AM EDT.
  SALINE AND SALEM AROUND 325 AM EDT.
  MILAN...BLISSFIELD...DEERFIELD AND BRITTON AROUND 330 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MANITOU BEACH-
DEVILS LAKE...RIDGEWAY...PLEASANT
LAKE...SPRINGVILLE...BRIDGEWATER...TIPTON...
MUNSON...PALMYRA...PITTSFIELD TOWNSHIP AND RIGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4207 8436 4207 8413 4242 8413 4244 8356
      4209 8354 4208 8377 4173 8376 4171 8436
TIME...MOT...LOC 0637Z 273DEG 37KT 4242 8422 4214 8444 4193 8453

BEHNKE
Special weather statement, Jul 18, 2:44 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
244 AM EDT MON JUL 18 2016

MIZ068-180745-
LIVINGSTON MI-
244 AM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR LIVINGSTON COUNTY UNTIL 345 AM
EDT...

AT 243 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STOCKBRIDGE...OR 10 MILES WEST OF PINCKNEY...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PINCKNEY AROUND 255 AM EDT.
  BRIGHTON AND HAMBURG AROUND 310 AM EDT.
  WHITMORE LAKE AROUND 315 AM EDT.
  SOUTH LYON AROUND 320 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
LAKELAND...UNADILLA... ISLAND LAKE STATE RECREATION AREA...DEERFIELD
TOWNSHIP...PINCKNEY STATE RECREATION AREA...PARKERS CORNERS...TYRONE
TOWNSHIP...HELL...PLAINFIELD AND CHILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4278 8369 4243 8366 4242 8414 4277 8416
TIME...MOT...LOC 0643Z 264DEG 38KT 4244 8415

BEHNKE

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 2:38 AM EDTSpecial Weather StatementDTXLenawee, Washtenaw52 min
Jul 18, 2:44 AM EDTSpecial Weather StatementDTXLivingston61 min
Jul 18, 3:00 AM EDTSpecial Weather StatementDTXLivingston45 min
Jul 18, 3:22 AM EDTSpecial Weather StatementDTXOakland53 min
Jul 18, 3:28 AM EDTSpecial Weather StatementDTXMonroe, Wayne62 min
Jul 18, 3:42 AM EDTSevere Thunderstorm WarningDTXMacomb, Oakland, Wayne40 min
Jul 18, 3:48 AM EDTSpecial Marine WarningDTX87 min
Jul 18, 3:55 AM EDTSpecial Weather StatementDTXLenawee65 min
Jul 18, 4:09 AM EDTSpecial Weather StatementDTXMacomb51 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.